Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 22, 1997, 3:50 PM PST for Placer County, Sacramento County, California. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1997, 3:50 PM PST (23:50 UTC)
- Expired
- Jan 22, 1997, 9:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Placer County, CA, Sacramento County, CA
The radar
The Sacramento radar (KDAX), 63 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 222350 FFWSAC CAC061-067-230430- BULLETIN - EAS ACTIVATION REQUESTED SMALL RIVER AND STREAM FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 350 PM PST WED JAN 22 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A SMALL RIVER AND STREAM FLOOD WARNING EFFECTIVE UNTIL 9 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN CALIFORNIA ...WESTERN PLACER COUNTY ...NORTHEASTERN SACRAMENTO COUNTY ...HEAVY RAINS MOVING INTO WESTERN PLACER AND NORTHEAST SACRAMENTO COUNTIES... SPOTTER REPORTS INDICATE LOCAL FLOODING OF STREETS AND SOME HOMES IS OCCURRING IN THE ROSEVILLE AREA. DOPPLER RADAR INDICATES RAINFALL RATES OF 1/2 TO 1 INCH OF RAIN PER HOUR MOVING THROUGH THIS AREA. RESIDENTS ALONG AND NEAR CREEKS AND FLOOD PRONE AREAS SHOULD REMAIN ALERT AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION SAFELY. ROWE/LAM/JAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 3:03 PM PST, 47 minutes earlier.
Area forecast discussion, Jan 22, 3:03 PM PST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PST WED JAN 22 1997 RADAR SHOWS HEAVY AREA OF RAIN MOVING EAST THROUGH CENTRAL SACRAMENTO VALLEY INTO NEARBY FOOTHILLS. MOISTURE PLUME IS SLOWLY MOVING SOUTHWARD...WITH HEAVY AREAS EXPECTED TO CONTINUE THROUGH THE NIGHT. DRYING OUT HAS ALREADY STARTED IN THE NORTH VALLEY WITH ALL MODELS SHOWING A RAPID DECREASE IN MOISTURE IN MIDDLE AND UPPER LEVELS MOVING IN FROM NORTH TO SOUTH AS WELL. ALL PRECIP EXCEPT SIERNEV SHOULD END PRIOR TO 18Z THU. NEXT SYSTEM EXPECTED TO ARRIVE EARLY SATURDAY MORNING. MESSICK SMALL RIVER AND STREAM FLOOD WARNING...TNGT TIL 9PM...ZN 16 FLOOD WARNING...THRU THU...ZN 15...SAC RIVER WNTR STRM WARNING...THRU TNGT...ZNS 68 69 SMALL RIVER AND STREAM FLOOD WATCH...THRU TNGT...ZNS 67 URBAN AND SML STRM FLOOD ADVSRY...THRU TNGT...ZNS 17 18 19 BLU SC 030/040 032/044 035 62+60 RBL BE 040/055 038/053 042 62+00 SAC BE 044/056 040/055 045 62+50
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 12:55 PM PST | Flash Flood Warning | STO | Butte, Colusa, Glenn, Sutter, Yuba | 8 hr |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.